Alert archive / Idaho / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 5, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Apr 13, 2011, 2:30 PM MDT for Butte County, Idaho. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2011, 2:30 PM MDT (20:30 UTC)
- Expired
- Apr 13, 2011, 2:58 PM MDT
- In force
- 28 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
County Butte County, ID
The radar
The Pocatello radar (KSFX), 57 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.5 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1806 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
251
WUUS55 KPIH 132030
SVRPIH
IDC023-132100-
/O.NEW.KPIH.SV.W.0005.110413T2030Z-110413T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO
230 PM MDT WED APR 13 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO...
THIS INCLUDES THE CITY OF SOUTHWEST INL...
* UNTIL 300 PM MDT
* AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF SOUTHWEST
INL...AND MOVING NORTH AT 25 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
SOUTHWEST INL...
LAT...LON 4335 11337 4337 11336 4337 11338 4364 11325
4354 11297 4328 11317 4328 11322
TIME...MOT...LOC 2029Z 196DEG 22KT 4340 11322
$$2 follow-up statements
717
WWUS55 KPIH 132044
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
244 PM MDT WED APR 13 2011
IDC023-132100-
/O.CON.KPIH.SV.W.0005.000000T0000Z-110413T2100Z/
BUTTE ID-
244 PM MDT WED APR 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR SOUTH CENTRAL BUTTE COUNTY...
AT 239 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF BUTTE
CITY...OR 12 MILES SOUTHWEST OF SOUTHWEST INL...MOVING NORTH AT 25
MPH.
LOCATIONS AFFECTED INCLUDE...BUTTE CITY AND SOUTHWEST INL.
LAT...LON 4335 11337 4337 11336 4337 11338 4364 11325
4354 11297 4328 11317 4328 11322
TIME...MOT...LOC 2043Z 196DEG 22KT 4348 11319
$$937
WWUS55 KPIH 132058
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
258 PM MDT WED APR 13 2011
IDC023-132108-
/O.CAN.KPIH.SV.W.0005.000000T0000Z-110413T2100Z/
BUTTE ID-
258 PM MDT WED APR 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BUTTE COUNTY IS
CANCELLED...
LOCATIONS AFFECTED INCLUDE...BUTTE CITY.
LAT...LON 4335 11337 4337 11336 4337 11338 4364 11325
4354 11297 4328 11317 4328 11322
TIME...MOT...LOC 2058Z 196DEG 22KT 4357 11315
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 1:40 PM MDT, 50 minutes earlier.
Area forecast discussion, Apr 13, 1:40 PM MDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 140 PM MDT WED APR 13 2011 .SHORT TERM...STRONG 700MG FRONTOGENESIS SHOWN IN THE GFS MOVING FROM TWIN FALLS TO BEAR LAKE AREA THIS AFTERNOON. STILL LOOKS QUESTIONABLE IF THUNDERSTORMS COULD BE SEVERE BUT INSTABILITY PARAMETERS ARE REASONABLY DECENT FOR AN EARLY APRIL EVENT. PRE FRONTAL LAPSE RATES CLOSE TO 8 C/KM. SATELLITE IMAGERY SHOWS LIFTED INDICES BECOMING NEGATIVE NEAR THE DEVELOPING SURFACE FRONT CLOSE TO JACKPOT NEVADA AND LIGHTNING DETECTION INDICATED A COUPLE OF STRIKES IN THAT AREA THE PAST HOUR. ADDED SMALL HAIL AND GUSTY WINDS TO THUNDERSTORMS FOR THIS AFTERNOON AND EARLY EVENING. FRONT SHOULD PASS BURLEY ABOUT 330 PM...POCATELLO 430-500 PM. SHARP POST FRONTAL SURFACE PRESSURE GRADIENT DEVELOPS TONIGHT IN THE EASTERN MAGIC VALLEY AND LOWER SNAKE PLAIN. A WIND ADVISORY WAS ISSUED VALID 9 PM TO NOON THURSDAY. A WEB CAM TRAINED ON A SNOW STAKE AT SUN VALLEY SHOWS ACCUMULATION OF 2 INCHES IN AN HOUR AN A HALF AND SUPPORTS TOTAL ACCUMULATION AT UPPER ELEVATIONS NEAR 6 INCHES BY THE TIME THE MAIN PRECIPITATION BAND MOVES EAST. CHALLIS REPORTS 1.5 INCH SNOW. SNOW HAS OVERSPREAD WILLOW CREEK SUMMIT ON HIGHWAY 93. A FAIRLY FLAT RIDGE PREVAILS OVER FORECAST AREA THURSDAY THROUGH EARLY FRIDAY WITH SOME MOUNTAIN SHOWERS MOSTLY NORTHERN CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS FOLLOWED BY ANOTHER MOIST SURGE OFF THE PACIFIC FRIDAY NIGHT AND SATURDAY. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. GENERALLY ZONAL FLOW BRINGING IN SHOTS OF PACIFIC MOISTURE THROUGH THE WEEKEND. MAY GET A BIT OF UPPER LEVEL TROF EARLY NEXT WEEK WITH SLIGHTLY COOLER TEMPERATURES AND GRIDS INDICATE THIS. GFS KEEPS MORE PRECIPITATION IN THE REGION MAINLY IN THE SOUTH THAN THE EUROPEAN WHICH IS MAINLY DRY MONDAY BUT IT TOO HAS SOME PRECIPITATION TUESDAY AND WEDNESDAY. DID NOT CHANGE GRIDS WHICH HAD LOW CHANCES THROUGH THE EXTENDED. GENERALLY SLIGHTLY COLDER THAN SEASONAL NORMALS THROUGH THE LONG TERM PERIOD INTO NEXT WEDNESDAY. GK && .AVIATION...COLD FRONT NEAR BURLEY AND EXPECT ISOLATED THUNDERSTORMS MAINLY NEAR THE BURLEY AIRPORT THIS AFTERNOON. EXPECT WIDESPREAD PRECIPITATION BEHIND THE COLD FRONT AND EXPECT MVFR AND AN OCCASIONAL IFR CEILINGS IN THE RAIN. SUN HAS BEEN BETWEEN 1 AND 3 THOUSAND FEET ALL DAY WITH PERIODS OF RAIN. HAVE STRONG SOUTHERLY WINDS AT PIH AND IDA AHEAD OF THE FRONT AND EXPECT 20 TO 30 KNOT WEST TO SOUTHWEST WINDS BEHIND THE FRONT OVERNIGHT AND THURSDAY MORNING AT BYI...PIH AND IDA. GK && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 PM THIS EVENING TO NOON MDT THURSDAY IDZ017-021. &&
Hazardous weather outlook, Apr 13, 3:42 AM MDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 342 AM MDT WED APR 13 2011 IDZ017>025-031-032-140945- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 342 AM MDT WED APR 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL BRING RAIN AND SNOW SHOWERS ALONG WITH THUNDERSTORMS THIS AFTERNOON AND EVENING TO EASTERN IDAHO. SNOW ACCUMULATIONS WILL BE CONFINED TO AREAS AT OR ABOVE 6000FT WITH ANYWHERE FROM AN INCH TO UPWARDS OF 4-6 INCHES ON HIGHER PEAKS BY MORNING. SNOW LEVELS WILL LOWER TO VALLEY FLOORS OVERNIGHT. STRONG WINDS WILL DEVELOP WITH 10-20 MPH SUSTAINED IN MANY AREAS...WITH UP TO 30 MPH ACROSS PORTIONS OF THE SNAKE PLAIN AND SOUTHERN HIGHLANDS. THE STRONGEST WINDS WILL BE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WINDS IN THE MORNING HOURS TOMORROW WILL SLOWLY DIMINISH. 10-20 MPH SUSTAINED INITIALLY ARE FORECAST WITH AROUND 30 MPH ACROSS PORTIONS OF THE SNAKE PLAIN AND SOUTHERN HIGHLANDS. OTHERWISE...SHOWERS ARE FORECAST MAINLY FOR THE CENTRAL AND EASTERN MOUNTAINS WITH LITTLE TO NO CHANCE ELSEWHERE. THE NEXT SYSTEM WILL BRING PRECIPITATION AND WINDS TO EASTERN IDAHO OVER THE WEEKEND. THIS PATTERN HAS THE POTENTIAL FOR FOR BRINGING MUCH WARMER AIR INTO THE AREA. THIS IS EXPECTED TO BRING A COMBINATION OF SNOWMELT AND RAINFALL ON TOP OF THIS...LEADING TO HIGH WATER LEVELS. THE POSSIBILITY EXISTS FOR SOME OF AREA RIVERS AND STREAMS TO REACH BANKFULL OR EVEN FLOOD ESPECIALLY BY EARLY NEXT WEEK. IF YOU HAVE INTERESTS ALONG AND AROUND AREA WATERWAYS IN THE COMING DAYS...PLEASE STAY TUNED TO THE LATEST WEATHER AND HYDROLOGIC FORECASTS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Apr 13, 12:34 PM MDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
1234 PM MDT WED APR 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM SNOW WSW CHALLIS 44.50N 114.23W
04/13/2011 E1.5 INCH CUSTER ID TRAINED SPOTTER
TOTAL SINCE 10 AM THIS MORNING - PAVED SURFACES WET
&&
CHATTINGSSpecial weather statement, Apr 13, 1:38 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 138 PM MDT WED APR 13 2011 IDZ017-021-132015- MINIDOKA ID-POWER ID-CASSIA ID-BLAINE ID- 138 PM MDT WED APR 13 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO EXTREME NORTH CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO EAST CENTRAL MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO NORTHWESTERN POWER COUNTY IN SOUTHEAST IDAHO UNTIL 215 PM MDT AT 135 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MINIDOKA..MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RURAL SOUTHEASTERN BLAINE COUNTY... RURAL EASTERN MINIDOKA COUNTY... RURAL NORTHWESTERN POWER COUNTY... LAT...LON 4313 11342 4303 11312 4260 11344 4268 11366 TIME...MOT...LOC 1937Z 205DEG 22KT 4273 11350
Local storm report, Apr 13, 1:39 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
139 PM MDT WED APR 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 6 ESE KIMAMA 42.79N 113.67W
04/13/2011 M0.25 INCH MINIDOKA ID TRAINED SPOTTER
&&
CHATTINGSLocal storm report, Apr 13, 1:48 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
148 PM MDT WED APR 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL SW MINIDOKA 42.75N 113.49W
04/13/2011 M0.25 INCH MINIDOKA ID TRAINED SPOTTER
&&
CHATTINGSSpecial weather statement, Apr 13, 2:22 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
222 PM MDT WED APR 13 2011
IDZ020-032-132100-
BUTTE ID-
222 PM MDT WED APR 13 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
UNTIL 300 PM MDT
AT 219 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES EAST OF CRATERS OF MOON..MOVING NORTH AT
30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUTTE CITY...
LAT...LON 4332 11337 4337 11336 4337 11341 4337 11342
4370 11326 4363 11296 4328 11314 4328 11326
TIME...MOT...LOC 2022Z 194DEG 24KT 4340 11329The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 10:59 AM MDT | Wind Advisory | PIH | 25 hr | |
| Apr 13, 1:38 PM MDT | Special Weather Statement | PIH | Minidoka | 37 min |
| Apr 13, 2:22 PM MDT | Special Weather Statement | PIH | Butte | 38 min |
| Apr 13, 3:39 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Butte, Clark, Jefferson | 51 min |
| Apr 13, 4:20 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont, Jefferson, Madison | 40 min |
| Apr 13, 5:24 PM MDT | Special Weather Statement | PIH | Oneida | 66 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.